MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV701T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Headache (1880)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a prosa valve (part # fv701t) was implanted during a primary procedure performed on (b)(6) 2019.According to the complainant, the valve setting adjusted without intervention.Reportedly, the last valve adjustment was performed approximately two (2) years ago, when it was set to eleven (11).On (b)(6) 2022, the patient came into the clinic claiming to have been feeling worse.At that time, the valve was discovered to have changed from eleven (11) to four (4) without programming.The shunt was adjusted back to eleven (11).Additionally, the patient had a magnetic resonance imaging (mri) procedure prior to their visit to the clinic.No revision surgery is scheduled at this time.Therefore, the complaint device was not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: due to the limited information and the missing product, the investigation is restricted to traceability of manufacturing and quality control data.The prosa was manufactured by a qualified employee on november 2018.Deviations during assembly did not occur.The product was finally tested as article fv701t and released for packaging and sterilization and was sterilized by miethke.The prosa has a normal pressure range of 0 to 40 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 10, 20, 30 and 40 cmh2o, and were found to meet specifications.The valve was pre-adjusted to 20 cmh2o in accordance with the specification.All tested parameters were assessed according to specifications.Conclusion information: an investigation was not possible, because the product is still implanted.On the basis of the product documentation,we can exclude a defect at the time of delivery of the prosa, since this documentation indicates that the valve is in perfect condition.The cause of the self- adjustability could not be determined.A meaningful conclusion requires an examination of the product.Further actions: from our point of view, no further regulatory actions are required.

Brand Name
PROSA VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key15546440
Report Number2916714-2022-00099
Device Sequence Number6585131
Product Code JXG
UDI-Device Identifier04041906133023
UDI-Public4041906133023
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
Report Date (Section F) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Model NumberFV701T
Device Catalogue NumberFV701T
Device Lot Number20040014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/15/2022
Device Age45 MO
Event Location Hospital
Date Report to Manufacturer09/15/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date10/20/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA10/05/2022